MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for versacross rf wire and the nrg needle.
 
Event or Problem Description
It was reported a pericardial effusion (pe) leading to cardiac tamponade occurred.The procedure was cancelled.It was reported during a watchman left atrial appendage closure (laac) procedure, two nrg transseptal needles and a versacross connect for laac kit was selected for use.During transeptal, the physician struggled to visualize a tent on the fossa.The first attempt was with the versacross connect system but was unsuccessful.Then, the physician switched to a non-boston scientific (sl0) sheath with nrg needle but it was unsuccessful again.A third attempt was made with another non-boston scientific (agilis) sheath with a new nrg needle.At this time, an effusion was observed around the right atrium (ra) or right ventricular (rv).The physician aborted the case and proceeded to tap the patient.A dull red color 545ml total removed but 160ml given back to patient.The patient was hospitalized for the procedure and was to remain overnight for monitoring.The device is not expected to be returned for analysis (disposed).No pe was noted prior to the procedure.The patient was not under warfarin at the time.Eliquis was the patient oac and she was to be switched to plavix asa post watchman.In the physician opinion, the prominent eustachian valve gave challenges to access superior vena cava (svc), attempting to reach septum was challenging.The pe occurred sometime during the transseptal attempts.The physician could not visualize tip on the septum with all three devices.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20834407
Report Number2124215-2024-76163
Device Sequence Number8738710
Product Code DXF
UDI-Device Identifier00685447004530
UDI-Public00685447004530
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C1
Device Catalogue NumberNRG-E-HF-71-C1
Device Lot Number0033571786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/03/2024
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexFemale
Patient Weight73 KG
Patient RaceWhite